Alert archive / Texas / Small Craft Advisories in 2011

Small Craft Advisory 112, NWS Houston/Galveston, TX

May 23, 2011

NWS Houston/Galveston, TX issued this small craft advisory at May 23, 2011, 4:44 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 23, 2011, 4:44 AM CDT (09:44 UTC)
Expired
May 23, 2011, 1:00 PM CDT
In force
8 hr
Issued by
NWS Houston/Galveston, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at May 23, 4:04 AM CDT, 40 minutes earlier.

Area forecast discussion, May 23, 4:04 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 AM CDT MON MAY 23 2011

.DISCUSSION...
ANOTHER WARM AND HUMID MORNING ACROSS SOUTHEAST TEXAS. 00Z 850 MB
TEMPS WERE 21-22 C AND THE BEST 850 MB MOISTURE WAS WELL NORTH OF
SOUTHEAST TEXAS. THE AREA REMAINS STRONGLY CAPPED WITH 700 MB
TEMPS AROUND 13-14 C. AT 300 MB...AN UPPER LEVEL RIDGE WAS
BUILDING OVER NORTHERN MEXICO. UPPER LEVEL WINDS WERE NO LONGER
DIVERGENT. THE WARM 850-700 LAYER WILL TRANSLATE INTO VERY WARM
DAYTIME HIGH TEMPS TODAY. KHGX VWP SHOWS 20-30 KNOT WINDS JUST OFF
THE SURFACE SO CONDITIONS WILL ONCE AGAIN BE BREEZY. HAVE ISSUED A
WIND ADVISORY FOR THE WESTERN ZONES TODAY AS WINDS ALOFT MIX TO
THE SURFACE AND A TIGHT GRADIENT REMAINS IN PLACE. NO REAL CHANGE
ON TUES/WED...JUST CONTINUED WARM...HUMID AND BREEZY.

ON WEDNESDAY NIGHT...A WEAK COLD FRONT WILL CROSS THE REGION.
THERE ARE STILL SOME TIMING DIFFERENCES BUT WILL LEAN TOWARD THE
NAM/GFS. NAM SOUNDINGS SHOW A BREAKABLE CAP WITH PW VALUES AROUND
1.8 INCHES. GFS IS STRONGER WITH THE CAP AND A BIT DRIER. WILL
MAINTAIN THE 20 POPS FOR NOW BUT IF THE NAM VERIFIES...POPS MIGHT
NEED TO BE RAISED. DRIER AND SLIGHTLY COOLER CONDITIONS ARE
EXPECTED BEHIND THE FRONT FOR THURSDAY. ONSHORE WINDS RETURN BY FRIDAY
AFTERNOON AS WELL AS A MINOR WARM UP. AN UPPER LEVEL RIDGE OVER
NORTHERN MEXICO WILL EXPAND OVER TEXAS NEXT WEEKEND AND BEYOND.
THE RIDGE WILL REMAIN ANCHORED OVER TEXAS THROUGH THE FIRST WEEK
OF JUNE. DROUGHT CONDITIONS WILL PERSIST OR INTENSIFY OVER THE
SOUTHERN HALF OF THE REGION.

&&

.MARINE...
SCA CONDITIONS WILL PROBABLY CONTINUE THROUGH THE MORNING OVER THE
BAYS AND COASTAL WATERS WITH THE WIND THE MAIN ISSUE. OVER THE
OFFSHORE WATERS...THE PERSISTENT SWELLS AND THE WIND WILL BE THE
MAIN FOCUS FOR TODAY. STILL EXPECT THE SWELLS TO SLOWLY FALL OVER
THE NEXT FEW DAYS...ESPECIALLY AS THE SURFACE WINDS DECREASE.

40

&&

.CLIMATE...
THE CITY OF HOUSTON HAS ENDURED 3 CONSECUTIVE MONTHS WITH LESS
THAN AN INCH OF RAIN IN EACH MONTH FEB/MAR/APR (0.69/0.78/0.11).
THIS HAS NOT OCCURRED PREVIOUSLY. THE CLOSEST YEARS TO COMPLETING
THIS FEAT WAS OCT/NOV/DEC 1894 (0.69/0.84/1.05)...OCT/NOV/DEC 1917
(0.32/0.93/1.19)...AUG/SEP/OCT 1948 (1.25/0.90/0.09) AND
JAN/FEB/MAR 1996 (0.88/1.29/0.12).

HOBBY AIRPORT HAS ENDURED THREE CONSECUTIVE MONTHS WITH LESS THAN
AN INCH OF RAIN ONCE BEFORE IN MAR/APR/MAY OF 1963...AND AGAIN
THIS YEAR (FEB/MAR/APR). UNLESS RAIN FALLS ON WEDNESDAY
NIGHT...IT APPEARS THAT THE HOUSTON AREA WILL ENDURE FOUR
CONSECUTIVE MONTHS WITH LESS THAN AN INCH OF RAIN IN EACH MONTH.
HOBBY APRT HAS ONLY RECEIVED 0.19 INCHES SINCE MARCH 15TH AND ONLY
ONE DAY WITH MEASURABLE RAIN IN THE LAST 69 DAYS.  43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      93  74  94  74  94 /   0   0   0  10  10
HOUSTON (IAH)              92  75  93  76  93 /   0   0   0  10  10
GALVESTON (GLS)            86  77  87  78  87 /   0   0   0  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: AUSTIN...BRAZORIA...BRAZOS...
     BURLESON...COLORADO...FORT BEND...JACKSON...MATAGORDA...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...43
Hazardous weather outlook, May 22, 5:16 AM CDT, 23 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
516 AM CDT SUN MAY 22 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-231030-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
516 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 4:28 AM CDTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Colorado, Fort Bend and 5 more15 hr
May 23, 2:32 PM CDTSmall Craft AdvisoryHGX32 hr

Nearby

Small Craft Advisories in Texas, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.